Run time estimation of the spectral radius of Jacobians

Day J.D. (1984) Run time estimation of the spectral radius of Jacobians. Journal of Computational and Applied Mathematics, 11 3: 315-323. doi:10.1016/0377-0427(84)90006-2

Author Day J.D.
Title Run time estimation of the spectral radius of Jacobians
Journal name Journal of Computational and Applied Mathematics   Check publisher's open access policy
ISSN 0377-0427
Publication date 1984
Sub-type Article (original research)
DOI 10.1016/0377-0427(84)90006-2
Volume 11
Issue 3
Start page 315
End page 323
Total pages 9
Subject 2604 Applied Mathematics
2605 Computational Mathematics
2612 Numerical Analysis
Abstract It is useful for ordinary differential equation (ODE) solvers to include an estimator of the spectral radius of the Jacobian matrix of the system of ODE's, since this determines the numerical stability of the method. Hence a knowledge of spectral radius enables the run time selection of a more efficient integrator. Some techniques for estimating spectral radius are described and compared. They include methods suitable for use with any ODE solvers, but which require additional computation. Other methods are described which are suitable with Runge-Kutta or Rosenbrock methods, and which require little extra computation.
Keyword Rosenbrock method
Runge-Kutta method
Stiffness detection
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collection: Scopus Import
Version Filter Type
Citation counts: Scopus Citation Count Cited 4 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 12 Jul 2016, 00:21:59 EST by System User